MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PLASTIC REAMTHRU FEM TRL SZ 6 RT; PROSTHESS, KNE,PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, PLYMER/METAL

SMITH & NEPHEW, INC. GII PLASTIC REAMTHRU FEM TRL SZ 6 RT; PROSTHESS, KNE,PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, PLYMER/METAL
Catalog Number 71436396
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the plastic trial broke when impacted.No delay, injury or back up reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The associated device for complaint c-0223190 was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was fractured on both condyles next to the threaded inserts.The device was manufactured in 2017 and exhibits signs of moderate wear/usage.The device on complaint c-0223204 was not returned for evaluation.A review of complaint history for both devices did not reveal additional complaints for the listed batch.A review of the manufacturing records for both devices did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PLASTIC REAMTHRU FEM TRL SZ 6 RT
Common Device Name
PROSTHESS, KNE,PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, PLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8190287
Report Number1020279-2018-02869
Device Sequence Number16650926
Product Code JWH
UDI-Device Identifier00885556625873
UDI-Public00885556625873
Combination Product (Y/N)N
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71436396
Device Lot Number17LB00414
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer12/04/2018
12/04/2018
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date12/28/2018
03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1